Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 4, NWS Louisville, KY

October 10, 201234 counties in Kentucky; 6 counties in Indiana

NWS Louisville, KY issued this freeze warning at Oct 10, 2012, 3:11 AM CDT for 34 counties in Kentucky; 6 counties in Indiana. It took effect at Oct 11, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2012, 3:11 AM CDT (08:11 UTC)
In effect from
Oct 11, 2012, 2:00 AM CDT
Expired
Oct 11, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Louisville, KY
All 40 counties

Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS73 KLMK 100811
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 AM EDT WED OCT 10 2012

...FROST AND FREEZING TEMPERATURES LIKELY THURSDAY MORNING...

.AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW
TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST
FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING
TEMPERATURES WILL BE FROM LAKE CUMBERLAND NORTHWARD INTO THE
BLUEGRASS REGION...IN SOUTHERN INDIANA...AND JUST WEST OF FORT
KNOX.

INZ077>079-090>092-KYZ024-025-031>043-045>049-054>057-064>067-
075>078-081-082-102030-
/O.NEW.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...
BRANDENBURG...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
411 AM EDT WED OCT 10 2012 /311 AM CDT WED OCT 10 2012/

...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY. 

* TEMPERATURES...LOWS TONIGHT WILL REACH THE LOWER 30S IN MOST
  LOCATIONS...WITH UPPER 20S POSSIBLE IN A FEW TYPICALLY COLDER
  SPOTS. THE COLDEST LOCATIONS COULD EXPERIENCE A FEW HOURS OF
  SUB-FREEZING TEMPERATURES AROUND DAYBREAK THURSDAY.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER MIDNIGHT
  TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE.
  SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076-083-084-089-KYZ023-026>030-053-061>063-070>074-102030-
/O.NEW.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
HAWESVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
411 AM EDT WED OCT 10 2012 /311 AM CDT WED OCT 10 2012/

...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM
EDT /8 AM CDT/ THURSDAY. 

* TEMPERATURES...LOWS TONIGHT WILL REACH THE MID 30S IN MOST
  LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE TYPICALLY
  COLDER SPOTS.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS
  BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED
  OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RAS
3 follow-up statements
688 
WWUS73 KLMK 101925
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT WED OCT 10 2012

...FROST AND FREEZING TEMPERATURES LIKELY LATE TONIGHT INTO THURSDAY
MORNING...

.AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW
TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST
FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING
TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE BLUEGRASS
REGION OF KENTUCKY.

INZ090-KYZ024-025-075-076-081-082-110400-
/O.CAN.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/
/O.EXA.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/
HARRISON IN-BRECKINRIDGE KY-MEADE KY-MONROE KY-METCALFE KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...CORYDON...HARDINSBURG...BRANDENBURG...
TOMPKINSVILLE...EDMONTON...BURKESVILLE...ALBANY
325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/

...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM
EDT /8 AM CDT/ THURSDAY. THE FREEZE WARNING HAS BEEN CANCELLED. 

* TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S
  IN MOST LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE
  TYPICALLY COLDER SPOTS.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS
  BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED
  OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078-
110400-
/O.CON.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA...
JAMESTOWN
325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

* TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE UPPER 20S TO
  LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLD
  LOCATIONS ARE MOST LIKELY TO BOTTOM OUT THE UPPER 20S.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER MIDNIGHT
  TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE.
  SUB-FREEZING TEMPERATURES AND FROST WILL LIKELY CAUSE SENSITIVE
  PLANTS TO BE DAMAGED OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076-083-084-089-KYZ023-026>030-053-061>063-070>074-110400-
/O.CON.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
HAWESVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

* TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S
  IN MOST LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE
  TYPICALLY COLDER SPOTS.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS
  BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED
  OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AMS
354 
WWUS73 KLMK 110138 AAA
NPWLMK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT WED OCT 10 2012

...FROST AND FREEZING TEMPERATURES LIKELY INTO THURSDAY
MORNING...

.AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW
TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST
FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING
TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE BLUEGRASS
REGION OF KENTUCKY.

INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078-
110900-
/O.CON.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA...
JAMESTOWN
938 PM EDT WED OCT 10 2012 /838 PM CDT WED OCT 10 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

* TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE UPPER 20S TO 
  LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLD 
  LOCATIONS ARE MOST LIKELY TO BOTTOM OUT THE UPPER 20S. 

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER 
  MIDNIGHT TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO 
  PAST SUNRISE. SUB-FREEZING TEMPERATURES AND FROST WILL LIKELY 
  CAUSE SENSITIVE PLANTS TO BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076-083-084-089-090-KYZ023>030-053-061>063-070>076-081-082-
110900-
/O.CON.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
BURKESVILLE...ALBANY
938 PM EDT WED OCT 10 2012 /838 PM CDT WED OCT 10 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

* TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S
  IN MOST LOCATIONS...WITH TEMPERATURES AROUND FREEZING IN THE
  TYPICALLY COLDER SPOTS.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS 
  BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED 
  OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BJS/AMS
386 
WWUS73 KLMK 110804
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 AM EDT THU OCT 11 2012

...FROST AND FREEZING TEMPERATURES LIKELY INTO THURSDAY MORNING...

.AS HIGH PRESSURE CONTINUES TO SETTLE IN OVER THE OHIO VALLEY
THIS MORNING...LOW TEMPERATURES HAVE DROPPED TO NEAR FREEZING.
WIDESPREAD FROST FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR
FREEZING TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE
BLUEGRASS REGION OF KENTUCKY.

INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078-
111300-
/O.CON.KLMK.FZ.W.0004.000000T0000Z-121011T1300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA...
JAMESTOWN
404 AM EDT THU OCT 11 2012 /304 AM CDT THU OCT 11 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TEMPERATURES...LOWS THIS MORNING WILL RANGE FROM THE UPPER 20S
  TO LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLDER
  LOCATIONS ARE MOST LIKELY TO BOTTOM OUT IN THE UPPER 20S.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED THIS MORNING...AND
  THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE. SUB-FREEZING
  TEMPERATURES AND FROST WILL LIKELY CAUSE SENSITIVE PLANTS TO BE
  DAMAGED OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076-083-084-089-090-KYZ023>030-053-061>063-070>076-081-082-
111300-
/O.CON.KLMK.FR.Y.0007.000000T0000Z-121011T1300Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
BURKESVILLE...ALBANY
404 AM EDT THU OCT 11 2012 /304 AM CDT THU OCT 11 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TEMPERATURES...LOWS THIS MORNING WILL RANGE FROM THE LOW TO MID
  30S IN MOST LOCATIONS...WITH TEMPERATURES AROUND FREEZING IN THE
  TYPICALLY COLDER SPOTS.

* IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS 
  BEFORE DAYBREAK THIS MORNING. SENSITIVE PLANTS COULD BE DAMAGED 
  OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:13 AM CDT, 58 minutes earlier.

Area forecast discussion, Oct 10, 2:13 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT WED OCT 10 2012

.Short Term (Today through Thursday)...
Issued at 310 AM EDT Wed Oct 10 2012

...Frost and Freezing Temperatures Likely Thursday Morning...

Main challenge is the delineation of frost vs. freeze late tonight
and early Thursday morning.

A weak, dry cold front will zip eastward through the Ohio Valley,
clearing the Bluegrass region by late morning. This system is
sufficiently moisture-starved that all its precip remains well north
of the area. Once the front is through, expect clearing skies and
cool and breezy conditions. Even with deep mixing, 850mb temps near
0C suggest we will be hard pressed to crack the 60 degree mark,
except over south-central Kentucky.

High pressure will quickly settle directly over the Ohio Valley
tonight, allowing for optimal radiational cooling conditions. Model
guidance temps in the upper 30s at SDF look pretty reasonable, so
it's mostly a matter of how much colder it can get under the
different terrain and land use influences throughout the region. A
few of the typical cold spots, i.e. valleys and rural areas, could
dip into the upper 20s. Temps near or just below freezing will be
prevalent enough to justify a Freeze Warning from Lake Cumberland up
through the Bluegrass, and then wrapping around the Louisville Metro
to just west of the Knobs in southern Indiana and Fort Knox in
Kentucky. The remainder of the area will be covered by a Frost
Advisory as the only areas where frost is not expected are too
paved-over to have much in the way of vegetation anyway.

The very progressive nature of this pattern will have the surface
high already retreating eastward on Thursday, and return flow
warming us quickly from the frosty start, reaching well into the 60s
in the afternoon. MOS consensus looked fine there, and any clouds
should hold off until late in the day.

.Long Term (Thursday night through Tuesday)...
Issued at 305 AM EDT Wed Oct 10 2012

Under confluent flow in the beginning of this forecast period,
moisture will be quickly increasing across the Ohio Valley, setting
up for nocturnal convection to fire up along a boundary draped
across Kentucky. The question remains as to whether or not the bulk
of this precip will make into central Kentucky or if it will remain
to our west and traverses south, as the 12Z ECMWF is indicating. The
00Z GFS has it losing its strength to continue eastward much past
western Kentucky on Friday. Bottom line here is that in order to
compromise between the two solutions, left mentionable PoPs in
across the entire forecast area with the greatest chances in
southern KY. By late in the day Friday, the precip should be out of
here, leaving us dry through early Sunday as surface high pressure
scoots through the Great Lakes region. Meanwhile, deepening low
pressure in the Plains will make its way up into the Great Lakes
early Sunday, with the GFS showing a well-defined comma shape to its
mid-level moisture dipping down well into the southern CONUS. The
cold front extending down from this low should be through the area
by early Monday with precip on the leading edge. Therefore, have
precip beginning to enter southern Indiana and north-central KY by
early Sunday with the best chances currently looking to overspread
across the entire commonwealth in the middle of the day. From Monday
onward, confidence drops a bit in how additional precip chances will
impact us. While the 00Z GFS dries out the Ohio Valley quite a bit
early Monday, the 12Z ECMWF keeps the precip lingering around
through Monday night. Moisture quickly returns to locations along
and north of the Ohio River by Tuesday, warranting an upgrade from
slight chance Monday to chance Tuesday.

With regard to temperatures, they will return to seasonal with the
cold outbreaks remaining to the north. Thursday and Friday nights
will be the coolest of the entire period with minimums generally in
the upper 40s to lower 50s. Friday's high temperatures will also be
the coolest, only reaching the mid to upper 60s, which is slightly
below normal. The remainder of the period will see minimums in the
mid to upper 50s with highs rebounding into the 70s under generally
southerly flow for much of the forecast period.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1250 AM EDT Wed Oct 10 2012

Cold front extends from SW Michigan across Illinois and Indiana, and
into SE Missouri. The section of the front headed toward the Ohio
Valley is dry and will remain so, with little impact other than a
couple VFR cloud decks. Mid-level clouds should actually arrive
07-08Z, but TAFs are initialized with that deck in place just for
the sake of brevity. Lower ceilings around 4K feet will accompany
the actual fropa just after sunrise. Some hint of a scattered deck
at about 2K feet for SDF and LEX at that time, but not enough there
for an MVFR ceiling.

Post-frontal NW flow will set up by late morning, with some gusts
approaching 20 kt in SDF and LEX. Gustiness and afternoon clouds
should abate with the loss of heating near sunset.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 3 AM TO 9 AM EDT THURSDAY FOR INZ077>079-
     090>092.

     FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
     THURSDAY FOR INZ076-083-084-089.

KY...FREEZE WARNING FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
     THURSDAY FOR KYZ024-025-031>043-045>049-054>057-064>067-
     075>078-081-082.

     FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
     THURSDAY FOR KYZ023-026>030-053-061>063-070>074.

Short Term.......RAS
Long Term........lg
Aviation.........RAS
Hazardous weather outlook, Oct 10, 2:48 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT WED OCT 10 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
348 AM EDT WED OCT 10 2012 /248 AM CDT WED OCT 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES LATE TONIGHT WILL DROP TO NEAR OR JUST BELOW
FREEZING IN SOME LOCATIONS...PARTICULARLY PROTECTED VALLEYS. THE
BEST CHANCE FOR WIDESPREAD FREEZING TEMPERATURES WILL BE FROM LAKE
CUMBERLAND INTO THE BLUEGRASS...AND FROM WEST OF THE KNOBS IN
SOUTHERN INDIANA TO WEST OF FORT KNOX.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CHANCE FOR NOCTURNAL THUNDERSTORMS EXISTS OVERNIGHT THURSDAY
INTO EARLY FRIDAY MORNING FOR LOCATIONS GENERALLY SOUTH OF THE
OHIO RIVER. THE NEXT BEST CHANCE FOR THUNDERSTORMS
TO IMPACT THE AREA WILL BE SUNDAY WITH THE APPROACH OF A COLD
FRONT FROM THE WEST. ANY STRONGER STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:11 AM CDTFrost AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Clinton and 15 more29 hr

Nearby

Freeze Warnings in Kentucky, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.